The Lupus Forum banner
1 - 6 of 6 Posts

·
Registered
Joined
·
4 Posts
Discussion Starter · #1 ·
Hello everyone.

I'm Tracy and I joined this site in March but haven't posted since. I do pop on every now and then to have a read though.

I have been taking Methotrexate since June 07, I was put on Plaquenil around February 08 and I have just been prescribed Prednisolone. I am on another couple of things as well.

I have been takining the Prednisolone for a week now and have noticed I am weeing LOADS!

I go before I go to bed but am finding i'm having to get up a couple of times a night. Sorry for the tmi but it's not just a trickle either. My fluid intake hasn't changed but I seem to be going a lot more than before.

I have weekly blood tests and apart from an occasional dodgy liver function there don't seem to be any other problems.

I just wondered if this was normal. I read the leaflet which came with the tablets and it states that if you have been taking it for a long time then you may start to get symptoms of diabetes e.g the weeing more frequently but surely not after 1 week.

Apologies for the long thread to especially when i'm not a regular poster.

I have been put on the pred because of the extreme tiredness and fatigue. I have been diagnosed as having Lupus. The original diagnosis 4 years ago was RA but that is now being debated.

Thanks in advance for your words of wisdom.

Tracy :)
 

·
Registered
Joined
·
3,854 Posts
lucky you - prednisone does the opposite to me.

Prednisone can increase the thirst, which down the track leads to increased peeing - maybe that is what's going on. Increased thirst can also be a diabetic thing, but then I test negative for diabetes but still get the thirsty thing going on.

hth

raglet
 

·
Registered
Joined
·
4,444 Posts
I didn't notice that side effect from prednisone for me personally... but when my dog has been on it twice now to treat hot spots, she had to go wee in the middle of the night at least 1-2 times a night too. The vet warned me about this but said she would be drinking more too and that would be the cause of it so to check water bowls more frequently to make sure it's filled up.

I hope you're not on it for too long - it's no fun getting up in the night a few times to pee!
 

·
Inky
Joined
·
249 Posts
Hi Tracy

I have just restarted Prednisilone (10mg a day) and have not noticed this side effect. But I did find when my lupus was first being treated that there was generally an increase in night time "getting ups" and that has not subsequently decreased or changed despite changing treatment. I wake at least once a night usually twice and am very grateful we have an ensuite bathroom!

A new symptom is always worth mentioning to the doctor and if it is becoming a nuisance then definitely worth discussing.

I do remember commenting to a nurse on my night time strolls to the loo when in hospital for a week's tests. She said that in women of a certain age this was normal - I was 47 at the time.

Sara
 

·
Registered
Joined
·
432 Posts
hey love, i am on exactly the same meds, plaquenil, methotrexate..plus a few others and just restarted prednisolone 35mg daily and i seem to be weeing alot too...i usually wee a fair amount but its majorly increased at mo...im wondering if it could be a uti as i have lower back pain too...because methotrexate + steroids = immunocompromised!! im also having serious headache issues too though altho that could be the stress from work which has caused this flare anyway!! How come they put you on pred? was the mtx not working? lots of love xxxxxx
 

·
Registered
Joined
·
15,684 Posts
Hi Tracy and welcome :) glad you decided to post.

I had never had this problem with Pred before until a few years ago. It got way out of control during two weeks on it, despite monitoring my fluid intake. I was going lots and lots, I had several tests done and my sugar was going up rapidly so I ended up going off it with doctors approval. For some reason my body decided it was going to turn diabetic if I stayed on it, so just monitor it in case the same is happening to you.

PS my sugar status is fine now :)

love
Lily
 
1 - 6 of 6 Posts
Top